Vol. 72, No. 2, 1977

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Algebraic automorphisms of algebraic groups with stable maximal tori

Sarah J. Gottlieb

Vol. 72 (1977), No. 2, 461–470
Abstract

Let T1 and T2 be maximal tori of a connected linear algebraic group G GL(n,κ), and suppose some (algebraic group) automorphism σ of G stabilizes both T1 and T2. Suppose further that σ also stabilizes two Borel subgroups, B1 and B2, of G. This paper is about the following natural questions:

  1. Are T1 and T2 conjugate by a σ-fixed point of G?
  2. Are B1 and B2 conjugate by a σ-fixed point of G?
  3. If Ti Bi, (i = 1,2), are the Ti and Bi respectively conjugate by a single σ-fixed point of G?
  4. Are at least T1 and T2 described in (3) above conjugate by a σ-fixed point of G?

Mathematical Subject Classification 2000
Primary: 20G99
Secondary: 14L99
Milestones
Received: 12 January 1977
Revised: 23 March 1977
Published: 1 October 1977
Authors
Sarah J. Gottlieb